www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/13513

Title: Large sample behavior of the Bernstein copula estimator
Authors: JANSSEN, Paul
SWANEPOEL, Jan
VERAVERBEKE, Noel
Issue Date: 2012
Publisher: ELSEVIER SCIENCE BV
Citation: JOURNAL OF STATISTICAL PLANNING AND INFERENCE, 142 (5), p. 1189-1197
Abstract: Bernstein polynomial estimators have been used as smooth estimators for density functions and distribution functions. The idea of using them for copula estimation has been given in Sancetta and Satchell (2004). In the present paper we study the asymptotic properties of this estimator: almost sure consistency rates and asymptotic normality. We also obtain explicit expressions for the asymptotic bias and asymptotic variance and show the improvement of the asymptotic mean squared error compared to that of the classical empirical copula estimator. A small simulation study illustrates this superior behavior in small samples. (C) 2011 Elsevier B.V. All rights reserved.
Notes: Veraverbeke, N (reprint author), [Janssen, Paul; Veraverbeke, Noel] Hasselt Univ, Ctr Stat, B-3590 Diepenbeek, Belgium. [Swanepoel, Jan] North West Univ, Potchefstroom, South Africa. paul.janssen@uhasselt.be; Jan.swanepoel@nwu.ac.za; noel.veraverbeke@uhasselt.be
URI: http://hdl.handle.net/1942/13513
DOI: 10.1016/j.jspi.2011.11.020
ISI #: 000300546600016
ISSN: 0378-3758
Category: A1
Type: Journal Contribution
Validation: ecoom, 2013
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
published version172.07 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.